Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 14, 2008, 4:40 PM CDT for Starr County, Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 4:40 PM CDT (21:40 UTC)
- Expired
- Sep 14, 2008, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 142140
FFWBRO
TXC427-505-142345-
/O.NEW.KBRO.FF.W.0027.080914T2140Z-080914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
440 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
FALCON DAM.
FALCON.
BUSTAMANTE.
ZAPATA.
SAN YGNACIO.
* UNTIL 645 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINS OF THREE INCHES PER HOUR FROM WIDESPREAD STRONG
THUNDERSTORMS FROM 18 MILES NORTH OF BUSTAMANTE TO NEAR FALCON
DAM. THESE STORMS ARE ALL MOVING WEST AT 10 TO 15 MPH.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2719 9944 2727 9946 2731 9938 2728 9933
2727 9896 2676 9896 2648 9910 2652 9913
2654 9918 2663 9918 2664 9920 2673 9922
2676 9926 2685 9929 2688 9933 2693 9935
2695 9940 2700 9941 2703 9946 2708 9947
$$
SPEECE2 follow-up statements
000
WGUS74 KBRO 142253
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
553 PM CDT SUN SEP 14 2008
TXC427-505-142345-
/O.CON.KBRO.FF.W.0027.000000T0000Z-080914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-
553 PM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN STARR
AND ZAPATA COUNTIES UNTIL 645 PM CDT...
LOCATIONS AFFECTED INCLUDE...
FALCON DAM.
FALCON.
BUSTAMANTE.
ZAPATA.
SAN YGNACIO.
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINS OF TWO TO THREE INCHES PER HOUR FROM WIDESPREAD
STRONG THUNDERSTORMS OVER NORTHWESTERN ZAPATA COUNTY. THESE STORMS
ARE ALL MOVING WEST AT 10 TO 15 MPH.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND
SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED
ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE
TO HIGHER TERRAIN.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2719 9944 2727 9946 2731 9938 2728 9933
2727 9896 2676 9896 2648 9910 2652 9913
2654 9918 2663 9918 2664 9920 2673 9922
2676 9926 2685 9929 2688 9933 2693 9935
2695 9940 2700 9941 2703 9946 2708 9947
$$
SPEECE000
WGUS74 KBRO 142344
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
644 PM CDT SUN SEP 14 2008
TXC427-505-142353-
/O.EXP.KBRO.FF.W.0027.000000T0000Z-080914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-
644 PM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN NORTHWESTERN STARR AND
ZAPATA COUNTIES...
AT 645 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STRONG THUNDERSTORMS THAT AFFECTED ZAPATA AND NORTHWESTERN
STARR COUNTIES EARLIER THIS AFTERNOON HAVE WEAKENED. CURRENTLY...
ONLY AREAS OF LIGHT TO MODERATE RAINS LINGER OVER THESE TWO
COUNTIES. ACCORDINGLY...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
&&
LAT...LON 2719 9944 2727 9946 2731 9938 2728 9933
2727 9896 2676 9896 2648 9910 2652 9913
2654 9918 2663 9918 2664 9920 2673 9922
2676 9926 2685 9929 2688 9933 2693 9935
2695 9940 2700 9941 2703 9946 2708 9947
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:35 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 14, 4:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 PM CDT SUN SEP 14 2008 .DISCUSSION...HAVE GONE AHEAD AND POSTED THE FFA FOR THE ENTIRE CWA FROM THE LATEST KBRO RADAR TRENDS SHOWING AN INCREASE OF THE TRAINING POTENTIAL AND SLOW MOVEMENT OF THE CONV CELLS. NO OTHER CHANGES NEEDED TO THE CURRENT FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 1250 PM CDT SUN SEP 14 2008/ DISCUSSION...TROPICAL MSTR AND SHRTWV ENERGY BEING ADVECTED TO THE RGV AHEAD OF AN APPROACHING WEAK CF SCHEDULED FOR VERY SLOW FROPA STARTING IN THE NRN RGV ZNS THIS EVENING AND BISECTING VLY BY 1 PM MONDAY. ATTM...AN INVERTED SFC TROUGH EXTENDS FM THE GULF WATERS OF TAMPICO, MEXICO TO BAFFIN BAY. SHRAS/+TSRAS ARE STARTING TO FIRE JUST SOUTH AND NORTH OF BRO...AND ALONG THE SEA BREEZE CONVERGENCE ZONE. ALSO...SHRAS/+TSRAS WERE FORMING 50 TO 55 NM SOUTH OF THE SPI JETTIES WITH A NORTHWEST MVMT AT 20 KTS. BRO U/A FM 14.1200Z IS MOIST AND UNSTABLE...WITH PWATS AT 2.06 INCHES AND LIS OF -8.7 WITH SOUTHERLY FLOW FROM THE SFC TO H7. XPCT INCREASING SHRAS/+TSRAS THRU THE AFTERNOON WITH FLOODING RAINS BY THIS EVENING AND MONDAY. NAM12 BEST BET FOR THIS SHALLOW COOL AIR ENTRY EVENT. HAVE FOLLOWED THIS MDL FOR MASS FIELDS...BUT AM CONCERNED THAT THE VALLEY MAY OR MAY NOT CLEAR AFTER MONDAY. THIS POSSIBILITY OF CLEARING WILL CHANGE TEMPS MARKEDLY WILL STAY WITH CLOUDY NAM12 WHICH IS IN AGREEMENT IN THE MEAN RH FIELD WITH GFS. MARINE...SWELLS CONTINUE TO RICOCHET AROUND THE GULF KEEPING SEAS IN THE OFFSHORE WATERS CHAOTIC EVEN AS THEY SUBSIDE FROM IKE. EXPECT WAVE HEIGHTS TO FLUCTUATE BETWEEN 5 AND 6 FEET INTO THE EVENING. COLD FRONT/SURFACE BOUNDARY BACKS INTO THE COASTAL WATERS EARLY MONDAY INTO TUESDAY WILL IMPOSE NORTHERLY WIND WAVES ON TOP OF DECLINING SWELLS KEEPING SEAS ROUGH THROUGH MID WEEK. SIGNIFICANT MOISTURE POOLING AHEAD AND ALONG STALLING FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS ESPECIALLY LATE MONDAY AND TUESDAY. SMALL CRAFT EXERCISE CAUTION CONTINUED TODAY AND TONIGHT. MAY NEED TO POST ADVISORY MONDAY AS GRADIENT TIGHTENS AND SEAS RESPOND TO NORTHERLY FLOW. MARINE CONDITIONS SHOULD IMPROVE LATE WEEK AS THE SURFACE BOUNDARY WASHES OUT. AVIATION...TSRA FIRING ALONG AND AHEAD OF SURFACE BOUNDARY LRD-ALI-CRP AT 18Z. EXPECT ISOLATED TO SCT TSRA VCNTY TERMINALS THROUGH THE AFTERNOON BECOMING MORE NUMEROUS AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 71 83 / 30 60 30 20 BROWNSVILLE 75 86 69 83 / 30 60 30 30 HARLINGEN 75 86 71 83 / 30 50 30 20 MCALLEN 75 86 68 84 / 30 60 30 20 RIO GRANDE CITY 75 86 67 85 / 40 60 30 20 SOUTH PADRE ISLAND 76 84 72 82 / 30 60 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/51/MARTINEZ
Hazardous weather outlook, Sep 14, 11:39 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1139 AM CDT SUN SEP 14 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1139 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY FOR KENEDY...COASTAL WILLACY...AND COASTAL CAMERON COUNTIES HAS BEEN CANCELED NOW...AS MARINE CONDITIONS SUBSIDE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE FLOODING IN AREAS WITH POOR DRAINAGE...IN LOW-LYING AREAS...AND IN AREAS STILL SATURATED FROM PREVIOUS RAINS THIS AFTERNOON AND EARLY MONDAY MORNING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH POSSIBLE FLOODING WILL CONTINUE THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY NIGHT DUE TO STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING MONDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:26 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 2 hr |
| Sep 13, 9:45 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 13 hr |
| Sep 14, 3:52 AM CDT | Marine Weather Statement | BRO | 7 hr | |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | BRO | Kenedy | 114 min |
| Sep 14, 2:58 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Kenedy | 2 hr |
| Sep 14, 3:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr | 118 min |
| Sep 14, 3:37 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 113 min |
| Sep 14, 3:42 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 2 hr |
| Sep 14, 4:06 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
| Sep 14, 5:04 PM CDT | Special Marine Warning | BRO | 56 min | |
| Sep 14, 5:06 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 54 min |
| Sep 14, 5:56 PM CDT | Special Marine Warning | BRO | 64 min | |
| Sep 14, 6:55 PM CDT | Special Marine Warning | BRO | 65 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.